Alert archive / Louisiana / Special Weather Statements in 2016
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Aug 6, 2016, 8:26 PM CDT for Acadia Parish, Louisiana. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2016, 8:26 PM CDT (01:26 UTC)
- Expired
- Aug 6, 2016, 9:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Lake Charles, LA
County Acadia Parish, LA
The radar
The Lake Charles radar (KLCH), 66 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.4 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3061 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1132 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
520
WWUS84 KLCH 070126
SPSLCH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
826 PM CDT SAT AUG 6 2016
LAZ043-070215-
ACADIA LA-
826 PM CDT SAT AUG 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ACADIA PARISH UNTIL
915 PM CDT...
AT 826 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
IOTA...MOVING SOUTH AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN ACADIA
PARISH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3027 9262 3032 9263 3034 9262 3035 9263
3036 9263 3039 9262 3039 9260 3041 9261
3042 9260 3043 9260 3048 9258 3048 9255
3046 9246 3026 9252
TIME...MOT...LOC 0126Z 003DEG 11KT 3041 9255
$$
06What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 6:50 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Aug 6, 6:50 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 650 PM CDT SAT AUG 6 2016 .Discussion... For the 00Z TAF issuance. && .Aviation... Convection will mostly dissipate by 01Z. All TAF sites should remain VFR for the night as the remaining convection will be confined to the middle part of the County Warning Area while in the dissipation process. && .SYNOPSIS... Water vapor imagery and upper air analysis shows upper level ridge centered over west Texas and an upper level trough building from the Southeastern U.S. into the northeast Gulf of Mexico. This afternoon...a very humid air mass and daytime heating has combined for a few showers and thunderstorms around the periphery of the upper level ridge across central Louisiana into south central Louisiana. Away from convection and outflow boundaries, temperatures have warmed into the mid 90s, and combined with dew points in the mid 70s, heat index readings through the afternoon have ranged from 103F to 108F degrees. Rua && .DISCUSSION... Consensus of guidance for the remainder of the weekend into next week, is very similar in the scenario for the upper level ridge to continue to weaken, as the center of it is displaced a little further to the west. Meanwhile, the upper level trough over the southeast U.S. and associated surface trough will expand to the west. The axis of upper level trough and surface reflection (most likely to stay non-tropical) will stay east of the forecast area, keeping heaviest rainfall over the Gulf South through the Florida Panhandle area. However, with upper level ridge weakening, a better chance for showers and thunderstorms should occur, with activity mainly diurnally driven, and from late morning into the afternoon hours. Conditions will continue to remain humid as abundant low level Gulf moisture will persist over the forecast area. The increase in convection will likely bring daily maximum air temperatures down slightly by early next week. Rua && .MARINE... Weak surface pressure pattern will persist over the coastal waters. This will make for mainly light onshore winds during the daytime and mainly light offshore winds late at night. Scattered showers and thunderstorms are expected to increase for the up coming week as an upper level high weakens. Winds and seas will be briefly higher near the storms. Rua && .PRELIMINARY POINT TEMPS/POPS... AEX 78 96 76 94 / 20 40 20 50 LCH 78 95 77 94 / 10 30 10 40 LFT 77 94 77 93 / 10 50 20 50 BPT 77 96 77 96 / 10 30 10 40 && .LCH Watches/Warnings/Advisories... LA...None. TX...None. GM...None. && PUBLIC...07
Hazardous weather outlook, Aug 6, 6:05 AM CDT, 14 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 605 AM CDT SAT AUG 6 2016 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 071115- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 605 AM CDT SAT AUG 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. NO SEVERE WEATHER IS EXPECTED...BUT STRONGER THUNDERSTORMS WILL BE CAPABLE OF FREQUENT LIGHTNING...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL. PEAK HEAT INDEX VALUES WILL RANGE FROM AROUND 105 TO 110 DEGREES TODAY. OUTDOOR ACTIVITIES SHOULD BE LIMITED DURING THE PEAK HEAT OF THE DAY. THOSE WHO MUST WORK OUTSIDE SHOULD DRINK PLENTY OF WATER AND TAKE FREQUENT BREAKS IN SHADED AREAS OR IN AIR CONDITIONED PLACES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH THE WEEKEND AND INTO NEXT WEEK. NO SEVERE THUNDERSTORMS ARE EXPECTED...BUT STRONGER STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...LOCALLY HEAVY RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-071115- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 605 AM CDT SAT AUG 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS OR THUNDERSTORMS WILL BE POSSIBLE. NO SEVERE THUNDERSTORMS ARE EXPECTED. WINDS AND SEAS WILL BE LOCALLY HIGHER NEAR THE STORMS...ALONG WITH FREQUENT CLOUD TO WATER LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED MAINLY FROM LATE NIGHT INTO EARLY MORNING...AND DURING THE DAYTIME NEAR SHORE AND FOR THE COASTAL LAKES AND BAYS. SHOWER AND THUNDERSTORM CHANCES WILL INCREASE BY MID TO LATE NEXT WEEK WITH THE DEVELOPMENT OF LOWER PRESSURE EAST OF THE AREA. STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...FREQUENT CLOUD TO WATER LIGHTNING AND HEAVY DOWNPOURS REDUCING VISIBILITIES TO NEAR ONE MILE. LOCALLY HIGHER WINDS AND SEAS CAN ALSO BE EXPECTED NEAR STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 6, 6:54 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 654 PM CDT SAT AUG 6 2016 LAZ027-070045- VERNON LA- 654 PM CDT SAT AUG 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VERNON PARISH UNTIL 745 PM CDT... AT 654 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CRAVENS...OR 8 MILES EAST OF FORT POLK...MOVING SOUTH AT 10 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PITKIN...FORT POLK...CRAVENS AND FULLERTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3116 9311 3107 9291 3090 9291 3090 9327 TIME...MOT...LOC 2354Z 011DEG 10KT 3102 9307 06
Special weather statement, Aug 6, 8:12 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 812 PM CDT SAT AUG 6 2016 LAZ043-070200- ACADIA LA- 812 PM CDT SAT AUG 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ACADIA PARISH UNTIL 900 PM CDT... AT 812 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER MAXIE...OR NEAR IOTA...MOVING SOUTH AT 10 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CROWLEY...IOTA...MOWATA AND MAXIE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3025 9254 3043 9246 3038 9230 3018 9231 TIME...MOT...LOC 0112Z 014DEG 7KT 3034 9243 06
Special weather statement, Aug 6, 8:26 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
826 PM CDT SAT AUG 6 2016
LAZ043-070215-
ACADIA LA-
826 PM CDT SAT AUG 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ACADIA PARISH UNTIL
915 PM CDT...
AT 826 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
IOTA...MOVING SOUTH AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN ACADIA
PARISH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3027 9262 3032 9263 3034 9262 3035 9263
3036 9263 3039 9262 3039 9260 3041 9261
3042 9260 3043 9260 3048 9258 3048 9255
3046 9246 3026 9252
TIME...MOT...LOC 0126Z 003DEG 11KT 3041 9255
06The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:12 PM CDT | Special Weather Statement | LCH | Acadia | 48 min |
| Aug 6, 10:18 PM CDT | Special Weather Statement | LCH | Saint Martin | 42 min |
| Aug 7, 2:36 PM CDT | Special Marine Warning | LCH | 39 min | |
| Aug 7, 3:11 PM CDT | Special Marine Warning | LCH | 49 min | |
| Aug 7, 4:23 PM CDT | Special Weather Statement | LCH | Lafayette | 67 min |
| Aug 7, 5:10 PM CDT | Special Weather Statement | LCH | Acadia | 65 min |
| Aug 7, 6:27 PM CDT | Special Weather Statement | LCH | Cameron | 48 min |
| Aug 6, 9:10 PM CDT | Special Weather Statement | LCH | Newton | 50 min |
Nearby
Special Weather Statements in Louisiana, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.